Tennessee, 2006

Flash Flooding and Damaging Winds in Tennessee, August 10, 2006

August 10, 2006 · NWS OHX · 5 events in 5 counties and zones

3 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 10, 1:33 PM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 10, 1:33 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
233 PM CDT THU AUG 10 2006

.SHORT TERM...(THROUGH SAT)
CURRENT...CONVECTION HAS FIRED UP OVER SW COUNTIES...MOST LIKELY ASSOCIATED
WITH OUTFLOW BOUNDARY FROM YESTERDAY. OTHER STORMS OCCURRING TO OUR
N AND NW...ALSO FROM OUTFLOW BOUNDARIES. OVER CWA...WHERE SUNSHINE
HAS HAD MOST INFLUENCE...TEMPS HAVE CLIMBED INTO MID 90S AND HEAT
INDICES OF 100 TO 105 QUITE COMMON.

OUTFLOW BOUNDARIES TO OUR N AND NW MAY BE PLAYERS LATER TONITE...MAINLY
OVER NORTHERN COUNTIES WHERE WILL HAVE A LITTLE HIER POP. MAIN PROBLEM
WILL BE HEAVY RAIN AND STRONG ACCOMPANYING DOWNDRAFT WINDS.

ON FRI...MUCH WELCOME RELIEF FROM HEAT AS APPEARS MAY GET ACTUAL
FROPA...IF GFS IS RIGHT. WILL GO WITH LIKELY POPS...AND THEN LOWER
POPS FOR FRI NITE AND SAT. HAVE ALSO LOWERED TEMPS QUITE A BIT FOR
FRI NITE...AND ESPECIALLY SAT. MID 80S SAT WILL SEEM LIKE A COLD
WAVE.

.LONG TERM...
UPPER RIDGE STARTS BUILDING BACK INTO MID STATE SUN AND BEYOND
WITH WARMING TEMPS AND ONLY LO CHANCE DIURNAL POPS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    75  88  68  84 /  40  60  20  10
CLARKSVILLE  73  87  65  84 /  40  60  10  10
CROSSVILLE   70  82  66  78 /  40  60  40  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Aug 10, 4:00 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT THU AUG 10 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-111030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
500 PM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE FOR THE REST OF THIS AFTERNOON AND TONIGHT. THE MAIN
THREAT IS STRONG DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY FOR LATE THIS AFTERNOON AND
TONIGHT.

END/ORCHANIAN

In the hours before

Special weather statement, Aug 10, 3:33 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
433 PM CDT THU AUG 10 2006

TNZ008-009-029-102205-
MACON-SUMNER-TROUSDALE-
433 PM CDT THU AUG 10 2006

DOPPLER WEATHER RADAR INDICATED A VERY STRONG THUNDERSTORM CAPABLE
OF PRODUCING SMALL HAIL AND WIND GUST OF 40 TO 45
MPH JUST WEST OF GALLATIN AT 4:25 PM. THIS THUNDERSTORM WAS MOVING
EAST AT 15 MPH AND SHOULD REACH THE WESTERN PART OF TROUSDALE COUNTY
BY 5:00 PM. EXPECT SHALLOW ROOTED TREES TO BE BLOWN DOWN AND ISOLATED
POWER OUTAGES AS WELL. RAINFALL WILL BE ABOUT 1.5 INCHES IN AN HOUR.
EXPECT PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND
USE EXTRA CARE TO AVOID HYDROPLANING.

END/ORCHANIAN

The radar

The Nashville radar (KOHX), 27 km away, was scanning. The volume nearest the first event began at 23:09 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Davidson

When
August 10, 5:10 PM CST to 5:26 PM CST
Where
Davidson County, South Portion
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.100, -86.800

Davidson County OEM reported trees and lines down in the southern part of the county including Antioch.

Flash Flood, Sumner

When
August 10, 5:36 PM CST to 8:00 PM CST
Where
Sumner County, Gallatin
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

Gallatin City Police reported extensive street flooding with some businesses flooded.

Flash Flood, Wilson

When
August 10, 5:45 PM CST to 7:30 PM CST
Where
Wilson County, Lebanon
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Street flooding along South Mpale Street in South Lebanon.

Thunderstorm Wind, Pickett

When
August 10, 5:50 PM CST
Where
Pickett County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
NEWSPAPER
Coordinates
36.550, -85.000

A few trees fell on power lines around the county causing 800 Pickett Countians to be without power.One of these trees fell on Hassler Lane which is about 2 miles northwest of Byrdstown.

Thunderstorm Wind, Fentress

When
August 10, 6:10 PM CST to 6:20 PM CST
Where
Fentress County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.350, -84.900

Sheriff's office reported trees down around the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532011, 5532008, 5532009, 5532012, 5532010.